Medical questions & health advice by board certified doctors
"Does gianvi cause cancer?"
My doctor put my on gianvi last week but then my friend told me she heard it causes cancer. Is this true??
Gianvi is one of many different types of oral contraceptive pills that are available on the market. Oral contraceptive pills have been around for a very long time and are used by millions of women. As such, they are generally very safe to use, as long as they are done so with the supervision of your primary care doctor or OB GYN doctor. Oral contraceptive pills, when used in healthy women without other medical problems, are not associated with a risk for cancer. On the other hand, if you have a history of breast or uterine cancer already, then you should not typically use oral contraceptive pills because they might be dangerous. However, in the absence of this history, there is no association. There are a few side effects of oral contraceptive pills that your doctor will tell you about, especially the risk for developing blood clots. For this reason, people who smoke generally should not take oral contraceptive pills (smoke also increases the risk of clots), as should those with a history of clots. Talk with your primary care doctor if you have any more questions about side effects of your contraceptive pills, as I'm sure they will be happy to discuss with you.
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.